Free Modules of Relative Invariants of Finite Groups

Victor Reiner

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

This paper addresses questions about when modules of relative invariants of a finite group G acting on a polynomial ring R are free over the ring of invariant polynomials RG. A converse (first obtained by Shchvartsman) is proven of a result asserting that these modules are always free when the group is generated by pseudoreflections. We also re-prove the characterization given by Shchvartsman of which characters χ of degree one have the above property, and deduce from this a characterization of which G have the above property for all their degree one characters.

Original languageEnglish (US)
Pages (from-to)181-184
Number of pages4
JournalStudies in Applied Mathematics
Volume81
Issue number2
DOIs
StatePublished - Oct 1 1989

Fingerprint Dive into the research topics of 'Free Modules of Relative Invariants of Finite Groups'. Together they form a unique fingerprint.

Cite this